Heroin Withdrawal

Heroin withdrawal, How does it work?

Heroin withdrawal is also called “dope sickness” and refers to the wide range of symptoms that happen after quitting or dramatically reducing Heroin usage after heavy and long-term use (at least several weeks).

Heroin withdrawal symptoms, what causes them?

Heroin withdrawal symptoms happen because the body is physical dependent.

In other words a person depends on heroin to prevent symptoms of withdrawal. Over time, increased amounts of heroin become needed to create the same effect. The length of time and the dosage that are required to become physically dependent varies with each individual.

Heroin withdrawal symptoms start when the heroin use is discontinued. The body requires time to recover, and heroin withdrawal symptoms occurt. Heroin Withdrawal symptoms can start-up whenever any ongoing use is stopped or reduced. Some people undergo heroin withdrawal while hospitalized for painful afflictions. Sometimes they don’t even realizing what is happening to their bodies.

Heroin withdrawal, How does it manifest itself?

  • Stomach pain
  • Agitation
  • Diarrhea
  • Dilated pupils
  • Goose bumps
  • Vomiting
  • Runny nose
  • Sweating
  • nausea

Heroin Withdrawal, Tests for Verification

Heroin withdrawal is usually diagnosed through examining the patient and asking questions about his medical history and drug habits. Blood or urine tests can be used to scan for drugs and can identify heroin use.

Heroin Withdrawal – Treatment

Heroin withdrawal treatment requires supportive care and medications. The most frequently used medicine, clonidine, is used principally to reduce bodily heroin withdrawal symptoms. Buprenorphine (Suptex) has shown itself to be more effective than other drugs for treating heroin withdrawal. It can shorten the length of detoxification and is also used for long-term maintenance, similarly to methadone.

There are heroin withdrawal programs that have treatments called “detox under anesthesia” or “rapid heroin detox”. Such treatments involve anesthetizing you and injecting large amounts of opiate-blocking drugs, hoping that this will speed the resumption of normal opioid system function.

Such heroin withdrawal programs have not been proven to lessen the time necessary for withdrawal. Sometimes, they do reduce the intensity of symptoms. However, several people have died as a result of these the procedures, especially when they are not done in a hospital.

Heroin withdrawal produces vomiting, and vomiting while under anesthesia leads to a much greater risk of death. Many physicians believe that the risks of this treatment far outweigh the potential although unproven benefits.

Pin It on Pinterest

Shares
Share This